Anyone Had Intermittent Spikes in Tinnitus While Withdrawing from Benzodiazapines? (Xanax, Klonopin)

Discussion in 'Support' started by JasonP, Aug 30, 2016.

tinnitus forum
    1. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I have been slowly withdrawing from benzodiazapines. I'm not sure if I am doing it right but sometimes I will go a day without taking them. I was originally on .5 mg but now average around .25 mg or less.

      The Klonopin used to lower my tinnitus but stopped doing that years ago and I think it actually increased it after a couple years of use. Since taking a drug called Lamictal, I have experienced a lot less depression overall than when I tried to withdraw on my own.

      Because of tinnitus I used to have breakdowns and could not seem to come off it. When I started taking Lamictal, I actually got a drop in loudness when I got to a therapeutic dose. I began lowering my Klonopin and things seemed great for a couple of weeks. Then the T would increase and I increased my Lamictal and it dropped again. Same thing happened etc.

      Well, once I got to the max therapeutic dose it stopped lowering it after a couple of weeks. (Note: Upon waking up it was loud but after waiting an hour after Lamictal it would drop). Then it went up to its old volume.

      For about 10 days in June it was very bothersome again which lasted about ten days. I drunk alcohol the last of those nights and the next day when I took my Lamictal it lowered the T again. Things were great for 8 weeks. I was a normal functioning human being with goals and ambition and no depression.

      This past Sunday the T started going up again. I tried the alcohol thing Sunday night and it didn't work. Klonopin does not lower it. I am wondering if it going back to the old baseline is due to Klonopin having an unlinear withdraw or if it just my hormones. The previous 8 weeks was great.

      Since being on Lamictal this past week I have yet to "crash". What is bizarre is that it seems like when Lamictal does work to lower T, it has been lowering exactly one hour after taking it in the morning. It also might lower it if I take it right before going to sleep but I haven't done that in a long time.

      There must be some kind of weird thing happening when I go to sleep. Any ideas what is going on?

      Note: When I say "intermittent" I mean 5 to 10 days of increased T)
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.